Alert archive / Texas / River Flood Warnings in 2013
River Flood Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 25, 2013, 9:58 AM CDT for Bexar County, Texas. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2013, 9:58 AM CDT (14:58 UTC)
- Expired
- May 26, 2013, 2:12 AM CDT
- In force
- 16 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Major
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Leon Creek at I-35S near San Antonio (LKST2). The gauge peaked at 27.52 ft at May 25, 2013, 1:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08181480, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
482
WGUS44 KEWX 251458
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
958 AM CDT SAT MAY 25 2013
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
LEON CREEK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC029-260858-
/O.NEW.KEWX.FL.W.0004.130525T1458Z-130526T1005Z/
/LKST2.3.ER.130525T1441Z.130525T2300Z.130526T0405Z.NO/
958 AM CDT SAT MAY 25 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR LEON CREEK AT IH-35.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:46 AM SATURDAY THE STAGE WAS 15.6 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE CREEK LEVEL WILL RISE RAPIDLY TO CREST AROUND 22 FEET
BY LATE SATURDAY AFTERNOON OR EARLY EVENING.
* IMPACT...AT 22.0 FEET...MANY PEOPLE MUST BE EVACUATED FROM HOMES NEAR LAREDO
HIGHWAY (81) AND MANY HOMES FLOOD. THREE FEET OF WATER ARE IN THE JET ENGINE
TEST FACILITY AT KELLY AFB. MOST SECONDARY AND PRIMARY ROADS AND LOW BRIDGES
NEAR LEON CREEK ARE FLOODED WITH SEVERAL FEET OF WATER. MOBILE HOMES AT
CAMARGO PARK NEAR THE SAN ANTONIO MISSIONS BALL PARK ARE SEVERELY FLOODED.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
SAN ANTONIO RIVER
LEON CK IH-35 13 15 15.6 SAT 10 AM 8.8 2.6 2.0 2.0 2.04 follow-up statements
658
WGUS84 KEWX 251633
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1133 AM CDT SAT MAY 25 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
LEON CREEK AT LEON CK IH-35 AFFECTING BEXAR COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC029-261033-
/O.EXT.KEWX.FL.W.0004.000000T0000Z-130526T1337Z/
/LKST2.3.ER.130525T1441Z.130525T2200Z.130526T0737Z.NO/
1133 AM CDT SAT MAY 25 2013
THE FLOOD WARNING CONTINUES FOR THE LEON CREEK AT IH-35.
* AT 11:16 AM SATURDAY THE STAGE WAS 23.8 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL WILL CONTINUE RISING TO AROUND 27 FEET BY LATE
SATURDAY AFTERNOON...THEN IS EXPECTED TO BEGIN FALLING BY LATE SATURDAY OR
EARLY SUNDAY.
* IMPACT...AT 22.0 FEET...MANY PEOPLE MUST BE EVACUATED FROM HOMES NEAR LAREDO
HIGHWAY (81) AND MANY HOMES FLOOD. THREE FEET OF WATER ARE IN THE JET ENGINE
TEST FACILITY AT KELLY AFB. MOST SECONDARY AND PRIMARY ROADS AND LOW BRIDGES
NEAR LEON CREEK ARE FLOODED WITH SEVERAL FEET OF WATER. MOBILE HOMES AT
CAMARGO PARK NEAR THE SAN ANTONIO MISSIONS BALL PARK ARE SEVERELY FLOODED.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
SAN ANTONIO RIVER
LEON CK IH-35 13 15 23.8 SAT 11 AM 11.4 6.4 5.6 5.5 5.4047
WGUS84 KEWX 251757
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1257 PM CDT SAT MAY 25 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
LEON CREEK AT LEON CK IH-35 AFFECTING BEXAR COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC029-261157-
/O.EXT.KEWX.FL.W.0004.000000T0000Z-130526T1910Z/
/LKST2.3.ER.130525T1441Z.130525T2200Z.130526T1310Z.NR/
1257 PM CDT SAT MAY 25 2013
THE FLOOD WARNING CONTINUES FOR THE LEON CREEK AT IH-35.
* AT 12:31 PM SATURDAY THE STAGE WAS 27.2 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL WILL RISE TO CREST AT 29 FEET BY LATE SATURDAY
AFTERNOON...THEN BEGIN FALLING. THIS IS 0.31 FEET BELOW THE FLOOD OF RECORD
WHICH IS 29.31 FEET SET OCTOBER 18TH 1998.
* IMPACT...AT 26.0 FEET...DISASTROUS FLOODING PUTS NEAR SEVEN FEET OF FLOW IN
BUILDINGS IN THE JET ENGINE TEST FACILITY AT KELLY AFB. SECONDARY AND PRIMARY
ROADS AND BRIDGES ARE SEVERELY FLOODED AND DANGEROUS TO MOTORISTS ABOVE
HIGHWAY 90 TO BELOW IH-35. NUMEROUS PEOPLE MUST BE EVACUATED FROM LOWEST
HOMES NEAR HIGHWAY 81.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
SAN ANTONIO RIVER
LEON CK IH-35 13 15 27.2 SAT 01 PM 16.4 10.2 9.5 8.5 7.2090
WGUS84 KEWX 251935
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 PM CDT SAT MAY 25 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
LEON CREEK AT LEON CK IH-35 AFFECTING BEXAR COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC029-260936-
/O.EXT.KEWX.FL.W.0004.000000T0000Z-130526T0936Z/
/LKST2.3.ER.130525T1441Z.130525T1830Z.130526T0336Z.NR/
235 PM CDT SAT MAY 25 2013
THE FLOOD WARNING CONTINUES FOR LEON CREEK AT IH-35.
* AT 2:16 PM SATURDAY THE STAGE WAS 27.1 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER LEVEL WILL RISE TO CREST BETWEEN 27 AND 29 FEET
EARLY SATURDAY EVENING...THEN BEGIN A RAPID FALL.
* IMPACT...AT 26.0 FEET...DISASTROUS FLOODING PUTS NEAR SEVEN FEET OF FLOW IN
BUILDINGS IN THE JET ENGINE TEST FACILITY AT KELLY AFB. SECONDARY AND PRIMARY
ROADS AND BRIDGES ARE SEVERELY FLOODED AND DANGEROUS TO MOTORISTS ABOVE
HIGHWAY 90 TO BELOW IH-35. NUMEROUS PEOPLE MUST BE EVACUATED FROM LOWEST
HOMES NEAR HIGHWAY 81.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
SAN ANTONIO RIVER
LEON CK IH-35 13 15 27.1 SAT 02 PM 12.5 10.2 9.5 8.5 7.2131
WGUS84 KEWX 260109
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
809 PM CDT SAT MAY 25 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
LEON CREEK AT LEON CK IH-35 AFFECTING BEXAR COUNTY
MEDINA RIVER AT MEDINA RIVER NR SAN ANTONIO AFFECTING BEXAR COUNTY
SALADO CREEK AT SALADO CREEK AT LOOP 13 AFFECTING BEXAR COUNTY
SAN ANTONIO RIVER NEAR ELMENDORF AFFECTING BEXAR AND WILSON COUNTIES
SAN ANTONIO RIVER NEAR FALLS CITY AFFECTING KARNES COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC029-260712-
/O.EXT.KEWX.FL.W.0004.000000T0000Z-130526T0712Z/
/LKST2.3.ER.130525T1441Z.130525T1830Z.130526T0112Z.NR/
809 PM CDT SAT MAY 25 2013
THE FLOOD WARNING CONTINUES FOR
THE LEON CREEK AT LEON CK IH-35.
* AT 7:46 PM SATURDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MODERATE FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE THIS
EVENING.
* IMPACT...AT 20.0 FEET...MAJOR FLOODING INUNDATES NUMEROUS HOMES IN CAMARGO
PARK ABOVE KELLY AFB AND BETWEEN KELLY AND IH-35. SEVERAL HORSE BARNS ARE
FLOODED. THE JET ENGINE TEST FACILITY AT KELLY AFB IS THREATENED. ROADS...
STREETS AND LOW BRIDGES ARE POTENTIALLY DEADLY.
$$
TXC029-261909-
/O.EXT.KEWX.FL.W.0001.000000T0000Z-130527T1001Z/
/SAAT2.3.ER.130525T1850Z.130526T0600Z.130526T2201Z.NO/
809 PM CDT SAT MAY 25 2013
THE FLOOD WARNING CONTINUES FOR
THE MEDINA RIVER AT MEDINA RIVER NR SAN ANTONIO.
* AT 7:15 PM SATURDAY THE STAGE WAS 32.25 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 33.5 FEET AFTER MIDNIGHT
TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
$$
TXC029-261909-
/O.EXT.KEWX.FL.W.0002.000000T0000Z-130527T0335Z/
/SACT2.3.ER.130525T1911Z.130526T0600Z.130526T1535Z.NO/
809 PM CDT SAT MAY 25 2013
THE FLOOD WARNING CONTINUES FOR
THE SALADO CREEK AT SALADO CREEK AT LOOP 13.
* AT 7:15 PM SATURDAY THE STAGE WAS 25.76 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS NEARING ITS CREST AND WILL BEGIN TO FALL
THIS EVENING FALLING BELOW FLOOD STAGE TOMORROW LATE MORNING.
$$
TXC029-493-261909-
/O.EXT.KEWX.FL.W.0003.000000T0000Z-130527T1839Z/
/ELMT2.3.ER.130525T1749Z.130526T1200Z.130527T0639Z.NO/
809 PM CDT SAT MAY 25 2013
THE FLOOD WARNING CONTINUES FOR
THE SAN ANTONIO RIVER NEAR ELMENDORF.
* AT 7:30 PM SATURDAY THE STAGE WAS 48.8 FEET.
* FLOOD STAGE IS 35.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 57.6 FEET BY TOMORROW
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY MONDAY MORNING.
* IMPACT...AT 60.0 FEET...DOWNSTREAM IN WILSON COUNTY PEOPLE CUT OFF BY NUMEROUS
FLOODED FARM TO MARKET ROADS. NUMEROUS HOMES ARE FLOODED IN WILSON COUNTY AS
WELL.
$$
TXC255-261908-
/O.EXT.KEWX.FL.W.0008.130527T0848Z-130529T2026Z/
/FACT2.2.ER.130527T0848Z.130528T1200Z.130529T0826Z.NO/
809 PM CDT SAT MAY 25 2013
THE FLOOD WARNING CONTINUES FOR
THE SAN ANTONIO RIVER NEAR FALLS CITY.
* AT 7:15 PM SATURDAY THE STAGE WAS 1.2 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO RISE TO
NEAR 19.4 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
WEDNESDAY MORNING.
* IMPACT...AT 20.0 FEET...MAJOR FLOODING DAMAGES CROP AND PASTURELAND...
IRRIGATION PUMPS...OIL FIELD PUMP JACKS AND ANY EQUIPMENT IN THE FLOOD PLAIN.
LIVESTOCK IN FLOOD PRONE AREAS ARE CUT OFF AND POTENTIALLY DROWNED. SECONDARY
ROADS AND LOW BRIDGES ARE FLOODED NEAR THE RIVER AND VERY DANGEROUS.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
SAN ANTONIO RIVER
LEON CK IH-35 13 15 17.5 SAT 08 PM 5.9 5.6 5.5 5.4
MEDINA RIVER NR 16 20 32.2 SAT 07 PM 10.9 6.8 5.9 5.7
SALADO CREEK AT 15 18 25.8 SAT 07 PM 8.0 7.8 7.8 7.7
ELMENDORF 33 35 48.8 SAT 07 PM 30.9 16.8 14.9 14.5
FALLS CITY 6 12 1.2 SAT 07 PM 13.7 19.4 10.1 3.0
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 9:56 AM CDT, 2 minutes earlier.
Area forecast discussion, May 25, 9:56 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 956 AM CDT SAT MAY 25 2013 .UPDATE... UPDATED FOR FFA ISSUANCE AS HEAVY RAIN EVENT HAS UNFOLDED RAPIDLY THIS MORNING. WARM CORE PROCESSES HAVE A CHANCE TO PEAK AND SUBSIDE WITH SLIGHTLY DECREASED ACTIVITY LATER TODAY...BUT THE RAINS RECEIVED LAST NIGHT AND EARLY THIS MORNING HAS LEFT EFFECTIVE FLASH FLOOD GUIDANCES TO WELL BELOW ONE INCH AND TO NEAR ZERO AROUND SAN ANTONIO...AS LIFE THREATENING FLASH FLOODING IS ALREADY UNDERWAY. && .HYDROLOGY... RIVER RISES IN THE SAN ANTONIO METRO AREA ARE BEHAVING AS A FLASH FLOOD AND ARE REACHING HISTORICAL RECORDS AS SEEN AT THE SAN ANTONIO RIVER AT LOOP 410. STREAMFLOW CONCERNS WILL GRADUALLY SHIFT NORTH IN THE MIDDAY HOURS AS THE NNW/SSE AXIS OF THE HEAVIEST RAINS DRIFTS NWD AT ONLY 15 MPH. && .PREV DISCUSSION... /ISSUED 658 AM CDT SAT MAY 25 2013/ AVIATION... FAVORABLE MODERATE INSTABILITY AND UPPER LEVEL DISTURBANCE MOVING ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY THIS MORNING WILL AID SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO PREVAIL ACROSS THE I-35 CORRIDOR THROUGH LATE THIS AFTERNOON. MVFR/IFR CIGS ARE EXPECTED AS STORMS MOVE ACROSS THE AIRPORT SITES WITH GUSTY WINDS UP TO 28 KNOTS. WEATHER CONDITIONS WILL IMPROVE THIS AFTERNOON AS THE UPPER TROUGH MOVES TO CENTRAL TEXAS AND A DRY AIRMASS MOVES ACROSS THE AREA FROM THE WEST. ACROSS KDRT...MVFR CONDITIONS ARE EXPECTED THIS MORNING WITH VFR RETURNING AFTER 18Z THIS AFTERNOON. PREV DISCUSSION... /ISSUED 333 AM CDT SAT MAY 25 2013/ SHORT TERM (TODAY THROUGH SUNDAY)... A WEAK UPPER LEVEL TROUGH SLOWLY MOVES ACROSS THE AREA TODAY INTO TONIGHT. HI-RES MODELS SHOW SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA WITH LESS COVERAGE ALONG THE RIO GRANDE. PWS IN THE 1.4 TO 1.8 INCH RANGE INDICATE LOCALLY HEAVY RAINFALL IS POSSIBLE. RAINFALL AMOUNTS RANGE FROM LESS THAN 1/10 INCH OUT WEST TO 1/4 TO 1 INCH WITH ISOLATED TOTALS OF 2 TO 4 INCHES EAST. CAN NOT RULE OUT SOME GUSTY WINDS AND SMALL HAIL WITH THE STRONGER STORMS. ON SUNDAY...AN UPPER LEVEL RIDGE STARTS TO BUILD INTO TEXAS FROM MEXICO. RESIDUAL DEEPER MOISTURE ALLOWS FOR ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP. DUE TO CLOUDS AND RAIN...TEMPERATURES WILL BE SLIGHTLY BELOW AVERAGE. LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... THE UPPER LEVEL RIDGE BUILDS A LITTLE MORE BY MONDAY WITH NO RAIN DUE TO SUBSIDENCE AND SLIGHTLY LESS MOISTURE. THE UPPER LEVEL RIDGE WEAKENS TUESDAY THROUGH THURSDAY AS AN UPPER LEVEL TROUGH PASSES BY TO THE NORTH ACROSS THE SOUTHERN ROCKIES INTO SOUTHERN PLAINS. DEEPER MOISTURE RETURNS AS MID LEVEL FLOW TURNS SOUTHERLY. EXPECT ISOLATED SHOWERS AND THUNDERSTORMS OUT WEST TUESDAY EVENING AND WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT SPREADING TO ALL AREAS THURSDAY INTO THURSDAY NIGHT. ON FRIDAY...SUBTROPICAL RIDGE BEGINS TO STRONGLY BUILD OVER THE AREA WITH NO RAIN CHANCES. TEMPERATURES CLOSER TO AVERAGE CAN BE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 86 71 91 71 91 / 80 20 10 - - AUSTIN BERGSTROM INTL AIRPORT 86 69 89 70 90 / 80 20 10 - - NEW BRAUNFELS MUNI AIRPORT 86 70 91 71 90 / 80 20 10 - - BURNET MUNI AIRPORT 84 68 88 69 89 / 80 20 10 - - DEL RIO INTL AIRPORT 88 73 92 73 95 / 20 20 10 - - GEORGETOWN MUNI AIRPORT 84 69 88 70 88 / 80 20 10 - - HONDO MUNI AIRPORT 88 71 91 71 93 / 60 20 10 - - SAN MARCOS MUNI AIRPORT 86 70 90 71 90 / 80 20 10 - - LA GRANGE - FAYETTE REGIONAL 85 71 89 71 89 / 50 20 10 - - SAN ANTONIO INTL AIRPORT 87 72 90 72 91 / 80 20 10 - - STINSON MUNI AIRPORT 87 71 90 72 91 / 80 20 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE... HAYS...KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS... WILLIAMSON...WILSON. && MESOSCALE/AVIATION...02 SYNOPTIC/GRIDS...18 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 25, 4:47 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 447 AM CDT SAT MAY 25 2013 TXZ171>173-183>194-202>209-217>225-228-261000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 447 AM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY AREAS TODAY WITH A MOIST FLOW OFF THE GULF OF MEXICO TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE EASTERN TWO THIRDS OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL UP TO 4 INCHES...GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. EXPECT MINOR FLOODING AT LOCAL STREETS...UNDERPASSES AND OVER POOR DRAINAGE LOCATIONS. WEATHER CONDITIONS WILL IMPROVE SIGNIFICANTLY THIS EVENING INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 25, 8:05 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HEAVY RAIN 1 ENE BALCONES HEIGHTS 29.49N 98.54W
05/25/2013 M7.00 INCH BEXAR TX TRAINED SPOTTER
SEVEN INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT
&&
EVENT NUMBER EWX1300484
SBSLocal storm report, May 25, 8:09 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
809 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
05/25/2013 BEXAR TX DEPT OF HIGHWAYS
SEVERAL ROADS CLOSED DUE TO FLASH FLOODING RAINS
INCLUDING WEIDNER RD AND LOOKOUT RD
&&
EVENT NUMBER EWX1300485
SBSLocal storm report, May 25, 8:21 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 SSE CASTLE HILLS 29.51N 98.51W
05/25/2013 M8.77 INCH BEXAR TX NWS EMPLOYEE
8.77 INCHES OF RAIN HAS FALLEN IN THE PAST 24 HOURS...4
INCHES OR MORE FELL IN OVER SIX HOURS
&&
EVENT NUMBER EWX1300486
SBSLocal storm report, May 25, 8:44 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
05/25/2013 BEXAR TX NWS OFFICE
SAN ANTONIO RIVER AT LOOP 410 HAS RISEN TO 27.8 FEET
DUE TO FLASH FLOOD RAINS...THIS IS 1.7 FEET ABOVE MAJOR
FLOOD STAGE
&&
EVENT NUMBER EWX1300487
SBSLocal storm report, May 25, 9:05 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
905 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 2 SSE LEON VALLEY 29.47N 98.60W
05/25/2013 BEXAR TX TRAINED SPOTTER
INGRAM AND CALLAGHAN ROADS ARE UNDER 12 INCHES OF
WATER.
&&
EVENT NUMBER EWX1300488
PMLocal storm report, May 25, 9:40 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
940 AM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM FLASH FLOOD N SAN ANTONIO 29.46N 98.51W
05/25/2013 BEXAR TX FIRE DEPT/RESCUE
AS OF 9AM THERE ARE 13 WATER RESCUES ON GOING IN THE
CITY OF SAN ANTONIO.
&&
EVENT NUMBER EWX1300489
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:04 AM CDT | Areal Flood Advisory | EWX | Bexar | 116 min |
| May 25, 4:45 AM CDT | Areal Flood Advisory | EWX | Kendall | 105 min |
| May 25, 5:34 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 116 min |
| May 25, 6:06 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 25, 6:06 AM CDT | Tornado Warning | EWX | Bexar, Comal | 24 min |
| May 25, 7:28 AM CDT | Special Weather Statement | EWX | Burnet | 47 min |
| May 25, 8:04 AM CDT | Areal Flood Advisory | EWX | Comal | 116 min |
| May 25, 8:49 AM CDT | Flash Flood Warning | EWX | Bexar | 7 hr |
| May 25, 8:56 AM CDT | Flash Flood Warning | EWX | Atascosa, Karnes, Wilson | 3 hr |
| May 25, 9:01 AM CDT | Flash Flood Watch | EWX | Atascosa, Bastrop, Bexar, Blanco, Burnet, Caldwell and 15 more | 36 hr |
| May 25, 9:42 AM CDT | Flash Flood Warning | EWX | Bexar, Blanco, Caldwell, Comal, Guadalupe, Hays and 1 more | 3 hr |
| May 25, 9:42 AM CDT | River Flood Warning | EWX | Bexar | 35 hr |
| May 25, 9:42 AM CDT | River Flood Warning | EWX | Bexar | 24 hr |
| May 25, 9:42 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 47 hr |
| May 25, 10:22 AM CDT | Special Weather Statement | EWX | Karnes | 38 min |
| May 25, 10:35 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 6 hr |
| May 25, 10:35 AM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 6 hr |
| May 25, 10:35 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 6 hr |
| May 25, 10:59 AM CDT | Areal Flood Advisory | EWX | Bexar, DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 2 hr |
| May 25, 11:15 AM CDT | Special Weather Statement | EWX | Karnes | 45 min |
| May 25, 11:17 AM CDT | Tornado Warning | EWX | DeWitt, Karnes | 43 min |
| May 25, 11:42 AM CDT | Special Weather Statement | EWX | Karnes | 48 min |
| May 25, 11:51 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Caldwell, Comal, DeWitt, Gonzales and 5 more | 3 hr |
| May 25, 11:55 AM CDT | Tornado Warning | EWX | DeWitt, Karnes | 35 min |
| May 25, 5:25 PM CDT | River Flood Warning | EWX | Karnes | 3 days |
Nearby
River Flood Warnings in Texas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.